With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
OK, so I'm 18 weeks out of surgery. How long does the weepiness and moodiness last???? I can't take it.....it's not (or at least it wasn't) my personality to be like this prior to my surgery, but now........sometimes I'm "normal" and sometimes things just hit me and either get me supremely P O'd, or I feel like I can cry at the drop of a hat!!!! I've heard that it can take up to a year to normalize - is that true? If so I may just open a vein!. Is anyone taking ANYTHING (natural, holistic, etc etc) to help this issue? I take Estroven but it only seems to help sometimes....some advice please!!!!
I definitely developed a case of the "blues." Doc advised it was due to loss of ovaries. Since hot flashes and night sweats have been manageable, Doc prescribed me a very small dose of Prilosec 10mg (mood stabilizer) which I take once a day. I noticed a big difference after about a week. Doc advised me to continue for 3-4 months and if I want to see if no longer needed then to just stop. Don't be shy to ask your Doc for help ...and PLEASE... no vein opening.
Doc prescribed me a very small dose of Prilosec 10mg (mood stabilizer)
Are you sure it's Prilosec (esomeprazole) that your doctor prescribed? Prilosec is a proton pump inhibitor used for GERD (acid reflux), not a mood stabilizer. Could the medication you're on be Prozac (fluoxetine HCl)?
(((soccercoach))) in there... are you able to use HRT? Please talk with your doctor about the alternatives available to you. If you cannot use estrogen, you might find that one of the antidepressants which are sometimes prescribed for hot flashes (Effexor is one) may help.
Yes I had all of them and I do take Effexor now which helps with sleep. i have been on it about a year now, get it through your insurance for 3 months for a less rate $$. My moods are even killed but my body is going in worse direction on it. I don't think it is the pill but it takes me longer to do anything about it. I would talk to your dr. and try it but be aware of any underlying health conditions that pop up such as feet or pain, dry eyes, it takes alot for me to cry now. Good luck and you always have your sisters here to talk too!
I CAN take HRT but haven't needed it for anything like hot flashes etc.....so my dr. has not prescribed it.....has anyone tried SAM-e for moodiness? i'd rather no HRT if not necessary (but not ruling it out either)...